Monday, January 17, 2011

Day 2

Day 2 went fine and I took the second Gonal-F injection as planned in the evening. Then, sometime during the middle of the night, I got up to go to the bathroom. As soon as I stood up the room started spinning. Aaaagh. Didn't think much of it at the time though (as if it was just a momentary thing) and went back to bed.

But when I got up for the day in the morning, the room was still spinning every time I moved as well as feeling nauseous most of the time! So as soon as I got to work (as I was still not feeling any better) I rang the clinic and spoke to one of the nurses. She said she hadn't known of anyone describing those symptoms in reaction to that drug(!) but would speak to one of the doctors. Long story short, it took her most of the day to be able to talk to one of the doctors (as they had a lot of surgeries on today). When the nurse finally rang back, she said that oddly enough the doctor told her they had 3 patients at the clinic in just the last week complain about exactly these same symptoms (plus headaches) while also taking Gonal-F! So they didn't know if this was just a coincidence; or if there is some bug going around the clinic (as we were all in at the clinic at around the same time - last Friday); or if there is something weird about this batch of the drug causing everyone the same symptoms! Ugh.

Anyway, the doctor asked to see me straight after work to check me out and that she would stay behind at the clinic so that I could come in after-hours. When I got there we discussed the available options of (a) continuing with the Gonal-F plus some anti-nausea drugs to help combat the symptoms; or (b) changing to another type of ovary stimulant drug instead of Gonal-F.

In the end I decided to go with getting some anti-nausea tablets prescribed and to keep going as is for now (in case it really just is a random coincidence and is in fact a 24hr bug or something that I have managed to catch at the same time!) as there is the risk we would be compromising the results of this IVF protocol if I starting changing up all the drugs... She said that if the symptoms becomes totally unbearable, there is alway the possibility that we could cancel this cycle (since it has only just barely begun) and reassess with another plan of action next time around, but of course that is only the last resort option.

So... will see what 'symptoms' (if any) appear tomorrow!



Post a Comment

<< Home